Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 5, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Apr 12, 2018, 12:05 PM CDT for 4 states. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 12:05 PM CDT (17:05 UTC)
- Expired
- Apr 12, 2018, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
All 43 counties
Alexander County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, White County, IL, Williamson County, IL, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Carlisle County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Union County, KY, Webster County, KY, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 33 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2074 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
088 WWUS73 KPAH 121705 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1205 PM CDT Thu Apr 12 2018 ILZ081>094-INZ085>088-KYZ001>008-010-011-013>016-018>020-MOZ087- 107>112-114-130000- /O.NEW.KPAH.WI.Y.0005.180412T1705Z-180413T0000Z/ Franklin-Hamilton-White-Jackson-Williamson-Saline-Gallatin-Union- Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster- Hopkins-Henderson-Daviess-McLean-Cape Girardeau-Carter-Ripley- Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, Cape Girardeau, Jackson, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 1205 PM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...This afternoon. * WINDS...Sustained south to southwest winds to 25 mph, with gusts 35 mph to 45 mph at times. * IMPACTS...Driving may become difficult for high profile vehicles. Loose objects may also be blown around. Lakes and waterways will have increased wave heights and very choppy conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
1 follow-up statement
664 WWUS73 KPAH 122352 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 652 PM CDT Thu Apr 12 2018 ILZ081>094-INZ085>088-KYZ001>008-010-011-013>016-018>020-MOZ087- 107>112-114-130100- /O.EXP.KPAH.WI.Y.0005.000000T0000Z-180413T0000Z/ Franklin-Hamilton-White-Jackson-Williamson-Saline-Gallatin-Union- Johnson-Pope-Hardin-Alexander-Pulaski-Massac-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Crittenden-Lyon-Caldwell-Union KY-Webster- Hopkins-Henderson-Daviess-McLean-Cape Girardeau-Carter-Ripley- Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Marion, Eddyville, Princeton, Morganfield, Dixon, Madisonville, Henderson, Owensboro, Calhoun, Cape Girardeau, Jackson, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 652 PM CDT Thu Apr 12 2018 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... It will be breezy overnight, however winds will be below advisory thresholds. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:29 AM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Apr 12, 6:29 AM CDT, 5 hours 36 minutes before
Area Forecast Discussion National Weather Service Paducah KY 629 AM CDT Thu Apr 12 2018 .UPDATE... Issued at 624 AM CDT Thu Apr 12 2018 For aviation discussion only. && .SHORT TERM...(Today through Saturday night) Issued at 239 AM CDT Thu Apr 12 2018 Warm up continues in earnest today as very breezy southerly flow combines with ample sunshine to push readings well into the 70s to perhaps near 80 in some locations. Many areas will experience wind gusts up in the 30 to 40 mph range today, just below advisory criteria. Will handle wind gusts and fire weather concerns with a Special Weather Statement this AM. After a rather mild start in the upper 50s to lower 60s Friday morning, Friday afternoon will also be unseasonably warm as a deep amplitude mid level trof and associated cold front move east into the plains. Increasing mid/high clouds along/west of the MS River may hold temperatures back a little, but all locations should still reach into the lower and mid 70s. A few locations on the KY Pennyrile region may even flirt with 80 degrees once again Friday afternoon. There remains a bit if uncertainty as to the timing of this next system, with the operational GFS maintaining its more progressive solution and dry slotting much of the region Saturday (after a wet Friday night ahead of the surface front). This solution is an outlier though compared to most other models and even its own GFS Ensemble Mean. The idea of a primary surge in precip Friday night, then a secondary surge up from the south later Saturday into Saturday night is seeing more and more support. The second surge would mainly affect areas from wrn KY up into sw IN. It looks as though the higher severe thunderstorm risk will remain off to our west/southwest Friday evening, and then just off to our south and east on Saturday, where the higher instabilities will pool. However, still believe there may be a couple of small windows of at least isolated severe storm potential. The first would be Friday evening over se MO, and the second Saturday along/east of the MS River. The second opportunity could be determined by what, if any, type of instability can be regenerated after the first round of precip exits in the morning hours. If we mange to generate some surface heating later Saturday morning/early afternoon, shear levels ahead of an eastward advancing occluded front would still be sufficient to support organized storms. Impacts with a heavy rainfall will likely be limited to areas of wrn KY/sw IN, in conjunction with the second surge of precip from wrn TN Saturday afternoon into Saturday night. 1-3 inch rain totals seem quite possible at this time. .LONG TERM...(Sunday through Wednesday) Issued at 239 AM CDT Thu Apr 12 2018 Fairly high confidence in the extended as deterministic and ensembles are in reasonable agreement. Starting Sunday is the one day which the latest ECMWF is in disagreement with the GFS. Both models keep the keep the upper low closed off and up near lake Michigan as it passes north of the region. The difference is the ECMWF has shifted the precip farther to the north from previous runs and current GFS runs bring precip into the region except for SEMO. High pressure will take over for a very chilly early start to the week. High temps Sunday and Monday could be as much as 15-20 degrees below normal once again, depending on how much wrap around cloud cover hangs on. Tue/Wed will bring dry conditions to the area with a significant warming trend. Another frontal system approaches the area mid week that could result in a chance of rain or storms. The blend for now keeps us dry but that will likely change as we warm sector Tuesday into Wednesday. MOS has a spread near 10 degrees. Both the ECMWF and GFS MOS show a warming trend with the GFS about 10 degrees warmer which is about 10 degrees warmer than the GFS. The blend uses an average of the two for the most part. && .AVIATION... Issued at 624 AM CDT Thu Apr 12 2018 Main aviation concerns will lie with gusty ssw winds through much of the period. Gusts of over 30 kts will be likely at times today...then may relax some this evening with setting of the sun. && .FIRE WEATHER... Issued at 239 AM CDT Thu Apr 12 2018 Fire danger will be elevated today and Friday. Gusty winds and very dry fuels will create hazardous burning conditions today. Relative humidity will be low but should be well above the critical thresholds. However past events indicate the windy conditions that are expected have a much greater effect on spread rates than humidity or dryness of fuels. Burning is strongly && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...GM LONG TERM...KH AVIATION...GM FIRE WEATHER...KH
Hazardous weather outlook, Apr 12, 3:52 AM CDT, 8 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 352 AM CDT Thu Apr 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 352 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight South to southwest winds will gust from 30 to 40 mph today, which could create some minor travel impacts for high-profile vehicles traveling on east-west oriented roadways. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A chance of thunderstorms is forecast...mainly Friday evening over southeast Missouri and then again Saturday, generally east of the Mississippi River. A few strong to severe storms cannot be ruled out at those times. There still lies some concern regarding the risk of locally heavy rainfall Friday night into Saturday night. Some locations across southeast Illinois, southwest Indiana and western Kentucky could see from 1 to 3 inches of rainfall by Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 12:36 PM CDT | Red Flag Warning | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 7 hr |
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Illinois, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.